• Users Online: 31
  • Print this page
  • Email this page
CASE SERIES
Year : 2020  |  Volume : 4  |  Issue : 1  |  Page : 81-83

Risperidone-Induced sexual dysfunction reverted with aripiprazole: Experience from two cases


Department of Psychiatry, Smt. NHL Municipal Medical College and SVPIMSR Hospital, (Affiliated under Gujarat University), Ahmedabad, Gujarat, India

Correspondence Address:
Dr. Shreyasee S Bhowmick
D 194, Sant Vihar Society, Behind Raneshwar Temple, Vasna Road, Vadodara - 390 007, Gujarat
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/aip.aip_78_19

Rights and Permissions

Antipsychotic agents are effective in schizophrenia by alleviating positive and negative symptoms, but also have the potential for inducing sexual dysfunction by causing hyperprolactinemia. This may have a negative impact on treatment compliance. Risperidone is associated with a high rate of sexual dysfunction compared to olanzapine, clozapine, quetiapine, and aripiprazole. However, the partial dopaminergic agonism of aripiprazole at D2receptor may explain why its use does not usually cause this side effect and may even revert it when added to another antipsychotic. We present here two cases of schizophrenia, who were treated with risperidone, and complained of sexual dysfunction during follow-up. After the addition of aripiprazole and reducing the dose of risperidone, this side effect reverted without a negative impact on treatment adherence or therapeutic efficacy.


[FULL TEXT] [PDF]*
Print this article     Email this article
 Next article
 Previous article
 Table of Contents

 Similar in PUBMED
   Search Pubmed for
   Search in Google Scholar for
 Related articles
 Citation Manager
 Access Statistics
 Reader Comments
 Email Alert *
 Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed80    
    Printed2    
    Emailed0    
    PDF Downloaded20    
    Comments [Add]    

Recommend this journal